Try it
Dermatology · Drug eruptions
Sample itemWhich symptom accompanying a new widespread rash should prompt urgent assessment for a severe drug reaction?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
C. Mucosal erosions with fever
Fever and mucosal erosions with a new eruption can signal severe cutaneous adverse reactions such as Stevens-Johnson syndrome and need urgent care.
Option by option
A. Stable freckles since childhood
Longstanding freckles are usually unrelated.
B. A single asymptomatic skin tag
A skin tag does not indicate an acute drug reaction.
C. Mucosal erosions with fever (correct)
Correct: systemic symptoms and mucosal disease are major red flags.
D. Mild isolated dryness
Mild dryness alone is generally not a severe reaction sign.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Dermatology questions
- Drug eruptionsA man repeatedly develops a round, sharply demarcated dusky-red patch on the glans penis…
- Drug eruptionsThree weeks after starting carbamazepine, a man develops fever, facial oedema, a widespr…
- Drug eruptionsWhat is a red-flag feature in a severe drug-related skin reaction?
- Drug eruptionsWhat red flag suggests a severe cutaneous drug reaction?